Alert archive / Louisiana / Flash Flood Warnings in 2022

Flash Flood Warning 24, NWS Lake Charles, LA

August 3, 20224 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Aug 3, 2022, 5:06 PM CDT for 4 parishes in Louisiana. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2022, 5:06 PM CDT (22:06 UTC)
Expired
Aug 3, 2022, 7:00 PM CDT
In force
114 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2022-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2022-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2649 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WGUS54 KLCH 032206
FFWLCH
LAC009-039-079-097-040000-
/O.NEW.KLCH.FF.W.0024.220803T2206Z-220804T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
506 PM CDT Wed Aug 3 2022

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Southwestern Avoyelles Parish in central Louisiana...
  Northeastern Evangeline Parish in central Louisiana...
  Southeastern Rapides Parish in central Louisiana...
  North Central St. Landry Parish in central Louisiana...

* Until 700 PM CDT.

* At 506 PM CDT, Doppler radar indicated light rain across the 
  warned area. Between 2 to at least 4 inches of rain have fallen, 
  and flash flooding is likely ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bunkie, Morrow, Cottonport, Evergreen, Whiteville, Goudeau and Big 
  Cane.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3097 9222 3105 9219 3102 9208 3092 9200
      3082 9199 3082 9205 3073 9206 3069 9210
      3070 9216 3075 9218 3086 9219 3094 9224

FLASH FLOOD...RADAR INDICATED

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:50 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 3, 3:50 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
350 PM CDT Wed Aug 3 2022

.SHORT TERM [Tonight through Friday]...

Wx map shows seasonal Bermuda high pressure ridge across the Northern
Gulf of Mexico. Radar showing large area of showers and thunderstorms
across East Central Louisiana, and is finally winding down across
South Central Louisiana. Couple of flash flood warnings continue
for parts of these areas. Expect the showers and thunderstorms to
gradually diminish by sunset this evening. A Marginal Risk (level
1 out of 4) Potential for Excessive Rainfall continues for this
region.

The combination of the weak upper level trough providing sufficient
instability couple with the abundance of Gulf moisture (Precip
H2O 2.25-2.50" range) will keep shower and thunderstorm chances
high for Thursday over most of Central and South Central Louisiana,
and areawide on Friday. Expect the area of showers and thunderstorms
to start during the predawn hours across the eastern and central
coastal waters before daybreak, with the focus shifting inland
during the late morning and afternoon hours. Like today, some of
these storms may produce locally heavy rainfall, and if stationary
for any length of time, flash flood warnings may be required. The
Marginal Risk Potential for Excessive Rainfall will continue for
southwest and south central Louisiana on Thursday and for
southeast Texas and southwest Louisiana on Friday.

Afternoon highs Thursday expected to be in the upper 80s to near
90 across Central and Southern Louisiana with the higher PoPs.
Further west, across West Central Louisiana and Southeast Texas,
lower to mid 90s, except upper 90s/near 100 across northwestern
Tyler County. Heat index values of 102-106 expected during
maximum heating. Lows in the lower to mid 70s, with upper 70s to
near 80 along the coast. Friday's highs expected in the upper 80s
to lower 90s.

08/DML

.LONG TERM [Saturday through Wednesday]...

The typical summertime pattern of daily convective activity will
return and prevail throughout the longterm period starting Saturday.
A trof sliding across the upper 48 will break down upper ridging
over the Midwest, subsequently creating a weakness over the
southeastern US. Thru midweek, the deeply moist and humid tropical
airmass already in place over LA and southeast TX will take
advantage of this weakness aloft to drive scattered to numerous
showers and storms well inland during the late mornings and
afternoons. Thursday and beyond, guidance suggests the ridge will
attempt to reestablish itself over the Plains states before building
east, which would likely result in lowered afternoon PoPs.

Cloud debris from frequent showers and thunderstorms will keep
daytime high temperatures in check with most areas remaining in the
low 90s throughout the longterm period.

&&

.MARINE...

Surface high pressure ridging across the northern Gulf of Mexico
will maintain a light to occasionally moderate onshore flow
through the next several days. An upper level disturbance moving
across the northwest Gulf will help provide numerous showers and
thunderstorms through the end of the week.

08

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  93  72  90 /  10  50  20  60
LCH  76  90  74  87 /  10  60  40  80
LFT  74  88  73  87 /  20  80  30  80
BPT  78  94  77  89 /  10  40  40  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.

&&
Hazardous weather outlook, Aug 3, 3:25 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
325 PM CDT Wed Aug 3 2022

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-042030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
325 PM CDT Wed Aug 3 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Numerous showers and thunderstorms to continue across Central and
South Central Louisiana. Some locally heavy rainfall may occur due
to high rainfall rates between 1 and 3 inches per hour with the
stronger storms. A Marginal Risk (level 1 out of 4) Potential for
Excessive Rainfall has been outlined for that area. Occasional to
frequent cloud to ground lightning will also be possible.

More isolated activity can be expected for southeast Texas with
hotter conditions with afternoon heat index readings around 105
degrees.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The Marginal Risk Potential for Excessive Rainfall will continue for
southwest and south central Louisiana on Thursday and for southeast
Texas and southwest Louisiana on Friday.

There will be a daily chance for thunderstorms during the period.
Besides some locally torrential downpours, occasional cloud to
ground lightning can be expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-042030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
325 PM CDT Wed Aug 3 2022

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms expected to form east of
Cameron overnight towards daybreak. Occasional cloud to water
lightning will be the main hazard.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered to numerous thunderstorms will continue through the end of
the week, with scattered thunderstorms for the weekend into early
next week. Locally higher winds and seas, torrential rainfall
greatly reducing visibility, and occasional cloud to water lightning
will be the main hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 3, 12:08 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1208 PM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     FLASH FLOOD      SAINT MARTINVILLE       30.12N 91.83W
08/03/2022                   ST. MARTIN         LA   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED; VEHICLES STRANDED.

&&
Local storm report, Aug 3, 12:29 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1229 PM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       2 E CADE                30.09N 91.87W
08/03/2022  M5.14 INCH       ST. MARTIN         LA   MESONET

            MESONET STATION CADL1 ULL CADE FARM
            LAFAYETTE13 SE LA US.

&&
Local storm report, Aug 3, 2:38 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT WED AUG 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     LIGHTNING        IOTA                    30.33N 92.50W
08/03/2022                   ACADIA             LA   PUBLIC

            LIGHTNING STRUCK A TREE CAUSING THE TREE TO
            EXPLODE AND LIMB WENT THROUGH A ROOF.

&&
Special weather statement, Aug 3, 2:59 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
259 PM CDT Wed Aug 3 2022

LAZ028-032100-
Rapides LA-
259 PM CDT Wed Aug 3 2022

...A strong thunderstorm will impact portions of Rapides Parish
through 400 PM CDT...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boyce. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Alexandria, Pineville, Boyce, Hineston, Lena, Alexandria
International Airport, Ball, Lecompte, Libuse, Tioga, Timber Trails,
Esler Regional Airport, Flatwoods, Otis, Elmer, Kingsville, Sieper,
Poland, Kolin and Gardner.

This includes Interstate 49 between mile markers 68 and 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
      3145 9271 3145 9268 3142 9269 3141 9268
      3140 9269 3140 9267 3139 9266 3147 9221
      3109 9228 3106 9277 3140 9288 3142 9285
      3143 9284 3144 9281 3152 9272
TIME...MOT...LOC 1958Z 304DEG 4KT 3144 9267

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Calhoun
Special weather statement, Aug 3, 3:55 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
355 PM CDT Wed Aug 3 2022

LAZ030-031-042-032130-
Jefferson Davis LA-Allen LA-Beauregard LA-
355 PM CDT Wed Aug 3 2022

...Strong thunderstorms will impact portions of northwestern
Jefferson Davis, southeastern Beauregard and southwestern Allen
Parishes through 430 PM CDT...

At 355 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Reeves to near Leblanc. Movement was east
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kinder, Reeves, Leblanc and Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3073 9295 3042 9276 3041 9310 3053 9322
TIME...MOT...LOC 2055Z 260DEG 12KT 3059 9301 3047 9295

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Calhoun

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:33 AM CDTFlash Flood WarningLCHAvoyelles, Saint Landry, Saint Martin3 hr
Aug 3, 12:06 PM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin114 min
Aug 3, 12:24 PM CDTFlash Flood WarningLCHIberia, Lafayette, Vermilion3 hr
Aug 3, 12:46 PM CDTFlash Flood WarningLCHSaint Landry119 min
Aug 3, 1:57 PM CDTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry3 hr
Aug 3, 2:59 PM CDTSpecial Weather StatementLCHRapides61 min
Aug 3, 3:12 PM CDTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry3 hr
Aug 3, 3:55 PM CDTSpecial Weather StatementLCHAllen35 min

Nearby

Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.